Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 57, NWS Grand Rapids, MI

July 10, 2021

NWS Grand Rapids, MI issued this small craft advisory at Jul 10, 2021, 3:27 PM EDT. It took effect at Jul 11, 2021, 2:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2021, 3:27 PM EDT (19:27 UTC)
In effect from
Jul 11, 2021, 2:00 AM EDT
Expired
Jul 11, 2021, 11:00 AM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

964 
WHUS73 KGRR 101927
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
327 PM EDT Sat Jul 10 2021

LMZ844>847-110330-
/O.NEW.KGRR.SC.Y.0057.210711T0600Z-210711T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
327 PM EDT Sat Jul 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT SUNDAY...

* WHAT...East winds 10 to 20 knots with gusts up to 25 knots 
  expected.

* WHERE...St Joseph to Whitehall.

* WHEN...From 2 AM to 5 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
637 
WHUS73 KGRR 110144
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
944 PM EDT Sat Jul 10 2021

LMZ844>847-110945-
/O.CON.KGRR.SC.Y.0057.210711T0600Z-210711T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
944 PM EDT Sat Jul 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT
SUNDAY...

* WHAT...East winds 15 to 25 knots expected.

* WHERE...St Joseph to Whitehall.

* WHEN...From 2 AM to 5 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
740 
WHUS73 KGRR 110747
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
347 AM EDT Sun Jul 11 2021

LMZ844>847-111600-
/O.CON.KGRR.SC.Y.0057.000000T0000Z-210711T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
347 AM EDT Sun Jul 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 15 knots with gusts up to 25 
  knots, and waves 1 to 2 feet.

* WHERE...St Joseph to Whitehall.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
759 
WHUS73 KGRR 111500
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1100 AM EDT Sun Jul 11 2021

LMZ844>847-111600-
/O.CAN.KGRR.SC.Y.0057.000000T0000Z-210711T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
1100 AM EDT Sun Jul 11 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind has remained under small craft advisory criteria and is
no longer expected to reach the criteria. Thus the advisory has
been cancelled.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 3:26 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 10, 3:26 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
326 PM EDT Sat Jul 10 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 252 PM EDT Sat Jul 10 2021

- Risk for thunderstorm with heavy rain into Tuesday

- Strong to Severe storms possible Wednesday night into Thursday

&&

.DISCUSSION...(This evening through next Saturday)
Issued at 252 PM EDT Sat Jul 10 2021

- Risk for thunderstorm with heavy rain into Tuesday

Models continue to show a deeper southwest flow developing tonight
and persisting into Monday. This will draw up an unseasonably
moist airmass with PWAT values making it to at least 1.75 inches.
Instability advects in as well so we could see some storms
around...mainly Sunday into Tuesday. However there are some
indications that the excessive rain risk may be lower than
previously forecast. The low level jet trending further east and
is no longer aimed at the CWA. Usually this would also push the
focus of the heaviest rain further east. Also the mid level low
lifts north northeast through the Western Great Lakes region
Monday into Tuesday. With the best height falls over that part of
the region...this would also act to focus a second area of heavy
rain there. It appears the best chance for storm with heavier rain
would be Monday afternoon into the evening if a shortwave could
track through the CWA during the most unstable part of the day.
Locally heavy swaths of rain could result then. As for the severe
weather potential...deep layer shear does not look that impressive
at this time...thus the risk for organized convection looks
limited. Stronger pulse storms would be the main concern at this
time.

- Strong to Severe storms possible Wednesday night into Thursday

Latest model trends show a stronger low level jet moving in from
the southwest Wednesday night and pushing east of the CWA on
Thursday. The associated mid level wave tracks eastward through
the Great Lakes Region.  With modest instability show and
increasing deep layer shear some organized convection looks
possible. However the timing of the low level jets arrival at
night may limit the overall severe weather risk. Timing changes on
the arrival of the wave could alter the organized storm risk.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 133 PM EDT Sat Jul 10 2021

The atmosphere will start out relatively dry but it will be
moistening up with time leading to impacts. MVFR cloud cover will
start moving in from the south...mainly after midnight
tonight...and some IFR looks possible...mainly from KAZO to KBTL
and KJXN. Showers will also occasionally lower the visibility as
well...mainly later tonight into Sunday morning.   Weak
instability arrives across the southern Lower MI on Sunday so an
isolated storm or two looks possible. Overall an easterly flow
will prevail through the period.

&&

.MARINE...
Issued at 252 PM EDT Sat Jul 10 2021

An easterly flow will strengthen later tonight and on Sunday.
Gusts over 20 knots look likely mainly for central and southern
zones. Wave heights will be limited given the offshore component
so no Beach Hazards needed at this time. Another wind and higher
wave event looks likely for later Wednesday into Thursday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 2 AM to 5 PM EDT Sunday for LMZ844>847.

&&

SYNOPSIS...MJS
DISCUSSION...MJS
AVIATION...MJS
MARINE...MJS
Hazardous weather outlook, Jul 10, 5:31 AM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
531 AM EDT Sat Jul 10 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110945-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
531 AM EDT Sat Jul 10 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are expected on both Sunday and Monday. Storms on
Monday may reach strong to severe levels. Thunderstorms are
possible each day from Tuesday through Thursday.

Storms from Sunday through Thursday will be capable of heavy
rain. Flooding is possible as we head into the upcoming work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-110945-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
531 AM EDT Sat Jul 10 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

East winds may reach Small Craft Advisory criteria on Sunday for
areas south of Grand Haven. Stronger winds from the east will keep
the larger waves well off shore out towards mid lake.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.